Quantcast

AVM Survivors Network

Hydrocortisone


#1

I am still currently on the Dexamethasone steroid to deal with brain swelling after the cyberknife radiation. It has now been ~9 months since cyberknife. They are going to try to tapper me off again but are worried my adrenal glands may have shut down for good since I have been on the dexamethsaone for so long so they will need to do a stim test. They want to switch me to Hydrocortisone until the glands wake up, but if they dont wake up then I will need to be on Hydrocortisone for the rest of my life.

Does anyone know if Hydrocortisone has the same effects as the other steroids like Dexamethasone/Prednisone where your face gets puffy, weight gain, joint pains, etc.
Thank you!
Alyssa


#2

Generally the reason they give hydrocortisone is to lesson or eliminate those effects. So to answer the question maybe but most likely not… It is pretty darn effective as a taper med good luck

For some unsolicited advice based on MY experience… The Brand Name is Cortef. Try and have your doc prescribe brand name only. The effect of the generic is close but not the same and every time your pharmacy changes suppliers of the generic (which happens frequently these day) the apple cart gets upset a bit. not what you need on taper/elimination and definitely not what you need for long term use.

TJ


#3

Thank you so much for the information. I will mention the Cortef to my neurologist and radiation oncologist. Should be tappering off the Dexamethasone and switching to Hyrdrocorisone in about a month in early March so hoping all goes well. The Dexamethasone has not been friendly over all this time haha.Hoping my adrenal glands wake up and then I can be off all steroids all together eventually.